# SDR 96ZZZX2858

- Difficulty date: December 7, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N242MC
- Make and model: Moravn Z242L
- Aircraft serial: 0671
- System (JASC): 8011 · Engine Starter
- Part: Ring Gear
- Part number: 31B21064
- Condition: Damaged
- Location: Starter
- Part time: 200 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING 400-HOUR INSPECTION WITH 200 HOURS TT, THE STARTER RING GEAR HAD TEETH MISSING FROM THE LIGHT WEIGHT STARTER 31B21064.  SUBMITTER STATED THE STARTER DOES NOT STAY ENGAGED, SO WHEN STUDENTS ARE STARTING, THEY DO NOT HOLD KEY IN HARD ENOUGH AND IT LETS GO AND THEN THEY JAM IT IN AGAIN.
